Alert archive / Arizona / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 43, NWS Flagstaff, AZ

July 1, 2015Coconino County, Yavapai County, Arizona

NWS Flagstaff, AZ issued this severe thunderstorm warning at Jul 1, 2015, 10:15 PM MST for Coconino County, Yavapai County, Arizona. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 1, 2015, 10:15 PM MST (05:15 UTC)
Expired
Jul 1, 2015, 10:30 PM MST
In force
15 min
Issued by
NWS Flagstaff, AZ
Area
Storm-based polygon

Counties Coconino County, AZ, Yavapai County, AZ

The radar

The Flagstaff radar (KFSX), 113 km from the middle of the area, began a volume at 05:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 5.3 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 00:00Z on 2015-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1159 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 00:00Z on 2015-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1159 J/kg
Mixed-layer CIN
-133 J/kg
Mixed-layer LCL
1749 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
174 m²/s²
Significant tornado parameter
0.1
Supercell composite
12.6

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 9:10 PM MST, 1 hour 5 minutes earlier.

Area forecast discussion, Jul 1, 9:10 PM MST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
910 PM MST WED JUL 01 2015

.SYNOPSIS...THE MONSOON WILL REMAIN ACTIVE ACROSS NORTHERN AND
CENTRAL ARIZONA INTO NEXT WEEK. EXPECT A GOOD CHANCE OF SHOWERS AND
THUNDERSTORMS EACH DAY.

&&

.DISCUSSION...AN MCS FORMED IN THE EASTERN LCR EARLIER THIS EVENING
AND WILL BE DRIVING CONVECTION WESTWARD THROUGH THE NIGHT...WITH A
LARGE AREA OF TRAILING STRATIFORM RAINFALL. MULTIPLE OUTFLOWS FROM
EARLIER CONVECTION NEAR TUBA CITY AND THE CURRENT COMPLEX MAY MOVE
INTO GILA AND YAVAPAI COUNTIES TONIGHT. THESE AREAS HAVE NOT BEEN
WORKED OVER YET AND ANOTHER NIGHT OF NOCTURNAL CONVECTION SEEMS MORE
AND MORE LIKELY.

THE LCR IS LIKELY TO BE PRETTY QUIET TOMORROW WITH ALL THE RAINFALL.
CONVECTION MAY BE LIMITED TO THE RIM AND OTHER HIGHER TERRAIN SOUTH
OF THE RIM. PRODUCTS AND HAZARDS ARE STILL ONGOING...ZONES AND GRIDS
ARE REPRESENTATIVE ENOUGH FOR NOW...NO UPDATES.

&&

.AVIATION...FOR THE 06Z PACKAGE...EXPECT WDSPRD SHRA/TSRA AND ISOLD
+TSRA THROUGH THE PERIOD. THE MOST ACTIVE PERIODS WILL BE THROUGH
08Z-10Z TONIGHT...THEN AFT 18Z THURS ALONG AND SOUTH OF THE HIGHER
TERRAIN. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS.

&&

.FIRE WEATHER...A RIDGE OF HIGH PRESSURE OVER THE REGION WILL KEEP A
MOIST AND UNSTABLE AIR MASS ACROSS NORTHERN ARIZONA FOR THE NEXT
SEVERAL DAYS. EXPECT SCATTERED SHOWERS AND THUNDERSTORMS EACH
AFTERNOON. SOME STORMS THIS EVENING MAY BECOME STRONG TO SEVERE.

FRIDAY THROUGH SUNDAY...A TYPICAL MONSOON WEATHER PATTERN WILL
CONTINUE WITH DAILY CHANCES SHOWERS AND THUNDERSTORMS. TEMPERATURES
WILL REMAIN CLOSE TO NORMAL.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC...PETERSON
AVIATION...PETERSON
FIRE WEATHER...MCS

FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT
WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Jul 1, 5:23 AM MST, 16 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
523 AM MST WED JUL 1 2015

AZZ004>018-037>040-020330-
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
523 AM MST WED JUL 1 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...
NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER
THE MOUNTAINS BY EARLY AFTERNOON AND THEN MOVE WEST INTO THE
VALLEYS. A FEW STORMS FROM THE MOGOLLON RIM AND WHITE MOUNTAINS
SOUTH ACROSS YAVAPAI AND GILA COUNTIES COULD BECOME SEVERE...WITH
WIND GUSTS UP TO 60 MPH AND HAIL UP TO ONE INCH IN DIAMETER.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

MONSOONAL FLOW WILL REMAIN OVER NORTHERN ARIZONA WITH A CHANCE OF
SHOWERS AND THUNDERSTORMS EACH DAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Jul 1, 4:15 PM MST, 6 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
415 PM MST WED JUL 01 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 PM     TSTM WND DMG     14 SE BAGDAD            34.43N 113.00W
06/30/2015                   YAVAPAI            AZ   DEPT OF HIGHWAYS

            TREES DOWN ALONG SR-96 AT MM 18. REPORTED BY AZDOT.
            TIME ESTIMATED.

&&

EVENT NUMBER FGZ1500072

TRC
Local storm report, Jul 1, 4:33 PM MST, 5 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
433 PM MST WED JUL 01 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0227 PM     HAIL             PARKS                   35.26N 111.95W
07/01/2015  M1.75 INCH       COCONINO           AZ   TRAINED SPOTTER

            MEASURED GOLF BALL SIZED HAIL.

&&

EVENT NUMBER FGZ1500069

TRC
Local storm report, Jul 1, 4:51 PM MST, 5 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
451 PM MST WED JUL 01 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0254 PM     HAIL             15 W WINDOW ROCK        35.67N 109.33W
07/01/2015  E1.50 INCH       APACHE             AZ   PUBLIC

            PUBLIC POSTED PICTURE ON FACEBOOK

&&

EVENT NUMBER FGZ1500073

TRC
Local storm report, Jul 1, 6:08 PM MST, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
608 PM MST WED JUL 01 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     HAIL             2 NW PARKS              35.28N 111.98W
07/01/2015  M1.50 INCH       COCONINO           AZ   TRAINED SPOTTER

            HAIL BROKE A SKYLIGHT AND DENTED VEHICLES.

&&

EVENT NUMBER FGZ1500074

TRC
Local storm report, Jul 1, 9:27 PM MST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
927 PM MST WED JUL 01 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     HAIL             14 N FLAGSTAFF          35.39N 111.62W
07/01/2015  M1.00 INCH       COCONINO           AZ   TRAINED SPOTTER

            1 INCH DIAMTER HAIL NEAR AZ SNOWBOWL

&&

EVENT NUMBER FGZ1500075

041

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 5:13 PM MSTAreal Flood AdvisoryFGZApache, Coconino, Navajo3 hr
Jul 1, 5:43 PM MSTSevere Thunderstorm WarningFGZApache32 min
Jul 1, 6:02 PM MSTSevere Thunderstorm WarningFGZApache28 min
Jul 1, 7:11 PM MSTSevere Thunderstorm WarningFGZApache, Navajo34 min
Jul 1, 9:05 PM MSTFlash Flood WarningFGZCoconino3 hr
Jul 1, 11:49 PM MSTAreal Flood AdvisoryFGZCoconino, Yavapai116 min
Jul 2, 12:26 AM MSTSpecial Weather StatementFGZ34 min
Jul 2, 4:40 PM MSTSpecial Weather StatementFGZCoconino35 min

Nearby

Severe Thunderstorm Warnings in Arizona, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.